[Bonwicke] AAA Dyeing Workshop

Wyllow MacMuireadhaigh wyllowmacm at netscape.net
Tue Jul 6 20:39:43 PDT 2004


Please pass this note onto anyone considering attending my Dyeing Workshop on Friday afternoon at Ansteorra's Argent Anniversary.

In this workshop, we will be working over wood fires, in the heat of an Ansteorran afternoon, for an extended period of time.  However, this is intended to be a DYEING workshop, not a DIEING workshop; therefore, it will NOT be run as a 6-hour marathon.  I am splitting it into three "sessions" from 12-5pm, with the middle 1pm-3pm session being the actual class for new dyers.  Experienced dyers are welcome to wander into the opening & closing sessions to swap notes and throw your own dyepot into the fray. 

Once we clean up, the coals will be open to anyone wishing to use them to cook dinner.

Please contact me <wyllowmacm at netscape.net>, if you have a *large* amount of fiber you wish to dye, so we can make arrangements.

========================================================
Session I - 12:00-1:00pm
-------------------------
"Dyeing Roundtable"
-------------------------
Class Description: Dyers, bring your lunch, a dyepot to share, and/or sampling fibers to a conversational gathering & preparation.  We will swap guild secrets and set up for an afternoon of dyeing over an open fire. (I will gladly stir your pot while you attend other classes.)  Eavesdroppers welcome.

Class length: 1 hour - walk-in

Additional Info: I plan to bring alum/copper/iron/tin mordanting pots, vinegar/ammonia afterbaths, Cochineal in copper, Black Walnut in iron, Madder, and a few lesser dyes.

Session II - 1:00-3:00pm
------------------------
"Basic Dyeing Class"
------------------------
Class Description: Learn the basics of natural dyeing, from mordanting to afterbaths.  You may bring your own prepared fibers (at least 12 skeins/rolags/swatches), or use the samples of wool, silk, and cotton provided.  You will leave with enough dyed fiber to use for a small A&S project.

Class length: 2 hours

Fees: $5 donation requested to cover materials

Class maximum: none.  However, I need a approximate headcount.  If you plan to take this class, can you send me a note? - <wyllowmacm at netscape.net>

Age Limit:  Parental Discretion.  If you trust your child with poisonous materials & fire, they may attend with minimal supervision.  I'll have a food-safe onionskin pot for younger dyers attending with a parent.

Additional Info: Bring water, a headscarf/hat/etc, and sunscreen.

------------------------------------------------
***1 hour break for soaking, drying, etc...****
------------------------------------------------

Session III - 4:00-5:00pm
-------------------------
"Documenting Dyeing"
-------------------------
Class Description: This is a walk-in, conversational session to pick up dyestuffs, compare results, and receive help documenting your dyes for use in other projects.

Class length: 1 hour - walk-in

========================================================

I look forward to dyeing with you at our kingdom's glorious Argent Anniversary!

In Service to the Dream,
H.L. Wyllow MacMuireadhaigh


__________________________________________________________________
Switch to the New Netscape Internet Service.
As low as $9.95 a month -- Sign up today at http://isp.netscape.com/register

Netscape. Just the Net You Need. 

New! Netscape Toolbar for Internet Explorer
Search from anywhere on the Web and block those annoying pop-ups.
Download now at http://channels.netscape.com/ns/search/install.jsp



More information about the Bonwicke mailing list